Alert archive / Michigan / Lake Effect Snow Advisories in 2012
Lake Effect Snow Advisory 3, NWS Gaylord, MI
NWS Gaylord, MI issued this lake effect snow advisory at Jan 29, 2012, 6:59 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2012, 6:59 PM EST (23:59 UTC)
- Expired
- Jan 30, 2012, 3:30 AM EST
- In force
- 9 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
548 WWUS43 KAPX 292359 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 659 PM EST SUN JAN 29 2012 ...LAKE EFFECT SNOW CONTINUES FOR PORTIONS OF CHIPPEWA COUNTY... .WEST TO NORTHWEST WINDS WILL CONTINUE TO PRODUCE SNOW SHOWERS OFF LAKE SUPERIOR TONIGHT. SNOW SHOWERS ARE EXPECTED TO TAPER OFF BY MONDAY MORNING. MIZ008-301000- /O.CAN.KAPX.LE.W.0002.000000T0000Z-120130T0000Z/ /O.NEW.KAPX.LE.Y.0003.120129T2359Z-120130T1000Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 659 PM EST SUN JAN 29 2012 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY... ...LAKE EFFECT SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST MONDAY. THE LAKE EFFECT SNOW WARNING HAS BEEN CANCELLED. HAZARDOUS WEATHER... * LOCALLY HEAVY SNOW SHOWERS WILL PERSIST ACROSS NORTHERN CHIPPEWA COUNTY TONIGHT...WHERE AN ADDITIONAL 2 TO 5 INCHES OF SNOW WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND EXERCISE CAUTION IF TRAVELING. VISIT WWW.WEATHER.GOV/APX/?N=WEATHER_PREPAREDNESS (ALL LOWER CASE) FOR ADDITIONAL WEATHER PREPAREDNESS INFORMATION TO KEEP YOU AND YOUR FAMILY SAFE. && $$ MIZ019-021-022-300100- /O.CAN.KAPX.LE.Y.0002.000000T0000Z-120130T0000Z/ CHARLEVOIX-ANTRIM-OTSEGO- INCLUDING THE CITIES OF...CHARLEVOIX...MANCELONA...GAYLORD 659 PM EST SUN JAN 29 2012 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. $$ ADAM
2 follow-up statements
518 WWUS43 KAPX 300350 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1050 PM EST SUN JAN 29 2012 ...LAKE EFFECT SNOW CONTINUES FOR PORTIONS OF CHIPPEWA COUNTY... .WEST TO NORTHWEST WINDS WILL CONTINUE TO PRODUCE SNOW SHOWERS OFF LAKE SUPERIOR TONIGHT. SNOW SHOWERS ARE EXPECTED TO TAPER OFF BY MORNING. MIZ008-301000- /O.CON.KAPX.LE.Y.0003.000000T0000Z-120130T1000Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 1050 PM EST SUN JAN 29 2012 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. HAZARDOUS WEATHER... * LOCALLY HEAVY SNOW SHOWERS WILL PERSIST ACROSS NORTHERN CHIPPEWA COUNTY TONIGHT...WITH TOTAL NIGHTTIME ACCUMULATIONS RANGING FROM 2 TO 5 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. SLOW DOWN AND EXERCISE CAUTION IF TRAVELING. VISIT WWW.WEATHER.GOV/APX/?N=WEATHER_PREPAREDNESS (ALL LOWER CASE) FOR ADDITIONAL WEATHER PREPAREDNESS INFORMATION TO KEEP YOU AND YOUR FAMILY SAFE. && $$ ADAM
395 WWUS43 KAPX 300830 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 330 AM EST MON JAN 30 2012 MIZ008-300930- /O.CAN.KAPX.LE.Y.0003.000000T0000Z-120130T1000Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 330 AM EST MON JAN 30 2012 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. $$
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this lake effect snow advisory went out at Jan 29, 3:56 PM EST, 3 hours 3 minutes earlier.
Area forecast discussion, Jan 29, 3:56 PM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
356 PM EST SUN JAN 29 2012
.SYNOPSIS.../ISSUED AT 353 PM/
PERIODS OF LAKE EFFECT SNOW...WILL CONTINUE TONIGHT. A WARM FRONT
WILL LIFT INTO THE REGION MONDAY...BRINGING ANOTHER PERIOD OF LIGHT
SNOW...WHICH WILL ENCOMPASS ALL OF NORTHERN MICHIGAN. VERY MILD
TEMPERATURES WILL RETURN TUESDAY THROUGH THURSDAY...WITH A CHANCE OR
TWO FOR SOME MINOR LIGHT PRECIPITATION. TEMPERATURES WILL THEN
SETTLE CLOSER TO NORMAL BY SATURDAY.
AJS
&&
.SHORT TERM.../ISSUED AT 353 PM/...TONIGHT
WIDESPREAD SNOW SHOWER ACTIVITY GOING ON ACROSS NORTHERN MICHIGAN AT
MID AFTERNOON...COMBINATION OF LAKE AND DIURNAL EFFECTS WHICH IS
IMPACTING CONVECTIVE ORGANIZATION ESPECIALLY ACROSS NORTHERN LOWER
WHERE THINGS HAVE REALLY BECOME CELLULAR THIS AFTERNOON. MID
AFTERNOON SURFACE ANALYSIS SHOWS 1011MB LOW OVER SOUTHEAST
LOWER...WITH A RIDGE OF HIGH PRESSURE ACROSS THE UPPER MIDWEST.
THIS HIGH PRESSURE WILL BUILD EAST INTO THE UPPER GREAT LAKES
TONIGHT...AND WARM ADVECTION GETS UNDERWAY LATER TONIGHT. SNOW
SHOWERS WILL CONTINUE INTO THIS EVENING AND MAY BECOME A BIT MORE
BANDED IN NATURE WITH LOSS OF DIURNAL COMPONENT. SOME CONCERN
ACROSS FAR NORTHERN CHIPPEWA COUNTY THAT FOCUSED CONVERGENCE
DEVELOPING THIS EVENING COULD KEEP HEAVIER SNOW SHOWERS INTO AREAS
ADJACENT TO WHITEFISH BAY AND THE ST. MARY'S RIVER. CURRENT LAKE
SNOW HEADLINES EXPIRE AT 00Z AND WILL LET THEM CONTINUE EXCEPT FOR
EMMET/CHEBOYGAN COUNTIES WHERE WILL DROP THEM EARLY. SNOW SHOWER
INTENSITY SHOULD WIND DOWN OVERNIGHT AS FLOW BEGINS TO BECOME MORE
ANTICYCLONIC AND DRIER AIR ADVECTS IN FROM THE WEST.
JPB
&&
.LONG TERM.../ISSUED AT 353 PM/...MONDAY AND BEYOND
MONDAY...STRENGTHENING WARM ADVECTION PATTERN AHEAD OF A NORTHEAST
LIFTING WARM FRONT IS EXPECTED TO SPREAD SNOW ACROSS THE FORECAST
AREA MONDAY MORNING FROM SOUTH TO NORTH. CURRENTLY THINK A SWATH OF
1-3 INCH SNOW ACCUMULATIONS ON TAP ACROSS THE ENTIRE FORECAST AREA.
BY LATE IN THE DAY...WILL START GETTING WARMER BOUNDARY LAYER
TEMPERATURES IMPINGING UPON SOUTHERN PORTIONS OF THE FORECAST AREA.
MAY NEED TO CONSIDER SOME MIXED PRECIP ISSUES ALONG/SOUTH OF M-55
CORRIDOR TOWARD EVENING.
JPB
MONDAY NIGHT THROUGH TUESDAY NIGHT...INTRIGUING LITTLE PERIOD OF
MOSTLY NUISANCE WX...WITH MAIN CONCERN BEING POTENTIAL FOR SOME
LIGHT FREEZING DRIZZLE OR FREEZING RAIN IN SPOTS...MAINLY MONDAY
NIGHT. SURFACE AND ELEVATED WARM FRONT REFERENCED ABOVE WILL LIKELY
BE STUCK SOMEWHERE NEAR THE STRAITS MONDAY NIGHT PER BOTH GUIDANCE
TRENDS AND CLIMATOLOGY THIS TIME OF YEAR...AS MUCH WARMER AIR
CONTINUES TO STREAM NORTH ACROSS THE CWA JUST OFF THE SURFACE.
CONTINUED ASCENT NORTH OF THE BOUNDARY SHOULD SUPPORT SOME LIGHT
SNOW ACROSS THE EASTERN U.P. INTO LATE EVENING MONDAY BEFORE DEEPER
MOISTURE EXITS THE PICTURE BY 06Z. ALL THE WHILE...RATHER IMPRESSIVE
PUSH OF LOW LEVEL WARM ADVECTION WILL GO INTO THE PRODUCTION OF A
STRENGTHENING INVERSION JUST OFF THE DECK (UP AROUND 900MB). THIS
TYPE OF PATTERN INTRODUCES THE POTENTIAL FOR FREEZING DRIZZLE
DEVELOPMENT MONDAY NIGHT...MAINLY ACROSS EASTERN UPPER IN THE
VICINITY OF THE WARM FRONT...AND ACROSS THE HIGHER TERRAIN OF
NORTHERN LOWER VIA UPSLOPE FLOW COMPONENT HELPING TO SATURATE THE
SUB-900MB LAYER. PER FCST RAOBS...NOT COMPLETELY SURE DEPTH OF
SATURATION WILL BE SUFFICIENT FOR ANYTHING WIDESPREAD...BUT GOOD
CLOUD LAYER SHEAR AND SHARP DRYING ALOFT FITS THE MODEL FOR FZDZ IN
THEORY AND WILL CONTINUE A MENTION.
NEXT IN A SERIES OF UPPER WAVES RAPIDLY PROGRESSING THROUGH THE FLOW
WILL MAKE A RUN AT THE UPPER MIDWEST LATER TUESDAY...WITH ASSOCIATED
SFC CYCLONE LIKELY TRACKING OVER THE EASTERN U.P. OR INTO LAKE
SUPERIOR. THIS SETUP WILL FIRMLY PLACE ALL OF NORTHERN LOWER INTO
THE WARM SECTOR...WITH THE POTENTIAL FOR A VERY WARM DAY AS MIXING
DEEPENS (AS DEEP AS ONE CAN GET IN LATE JANUARY) WITHIN TIGHTENING
GRADIENT. BIGGEST QUESTION IS CLOUD COVER...AND GUT FEELING IS
NAM/GFS FCST RAOBS ARE PROBABLY OVERDONE WITH THEIR LOW LEVEL
MOISTURE SIGNALS. WILL BOOST FCST HIGHS EVEN A FEW MORE DEGREES...IN
LINE WITH INCOMING MOS GUIDANCE...BUT THE POSSIBILITY DOES EXIST FOR
A FEW SPOTS TO TOP OUT INTO THE UPPER 40S SHOULD SUNSHINE MAKE AN
APPEARANCE. OTHERWISE...WILL LOOK FOR DEVELOPING RAIN OR LIGHT
DRIZZLE CHANCES THROUGH THE LATE AFTERNOON AND EVENING HOURS AS
UPPER WAVE APPROACHES. MOISTURE DEPTH ACROSS NORTHERN LOWER LEAVES A
LOT TO BE DESIRED...WITH SATURATION ONLY NOTED TO ABOUT 800MB...
FAVORING MORE OF A LIGHT RAIN OR DRIZZLE MENTION. BETTER CHANCES FOR
SOME MEASURABLE RAIN WILL FALL OVER EASTERN UPPER IN THE VICINITY OF
STALLED WARM FRONT. SUPPOSE THERE COULD EVEN BE A SNEAKY FREEZING
RAIN THREAT TUESDAY MORNING SHOULD PRECIP DEVELOP SUFFICIENTLY EARLY.
THEREAFTER...SFC COLD FRONT PROGGED TO SLIP THROUGH THE CWA TUESDAY
NIGHT...ENDING THE THREAT OF LIGHT RAIN/DRIZZLE. HOWEVER...WEAK
INFLUX OF COOLER AIR AND DEVELOPING UPSLOPE FLOW MAY ALLOW FOR SOME
PESKY LIGHT SNOW SHOWERS (MORE LIKELY JUST SOME "SNIZZLE" WITH LACK
OF ICE IN THE CLOUDS BUT DEEP SUB-FREEZING LAYER) ACRS NORTHWEST
LOWER/EASTERN UPPER...BUT CERTAINLY NOTHING MAJOR. TEMPS SHOULD BE
QUITE WARM EARLY...STEADYING OUT OR SLOWLY FALLING INTO THE AFTN
HOURS.
LATER PERIODS (WEDNESDAY THROUGH SUNDAY)...FAIRLY BENIGN WX PATTERN
EXPECTED INTO MIDWEEK WITH A RETURN TO A MUCH MORE PACIFIC-DOMINATED
FLOW OVER MUCH OF THE LOWER 48. 00Z GUIDANCE CONTINUES EARLIER
TRENDS SHOWING OVERALL FLOW PATTERN BEGINNING TO BUCKLE LATE IN THE
WORK WEEK IN RESPONSE TO WEAKENING EAST ASIAN JET CORE...ALLOWING
FOR BRIEF DISPLACEMENT OF STUBBORN POLAR VORTEX TOWARD THE ARCTIC
OCEAN...AND ALSO ALLOWING FOR AMPLIFICATION OF WESTERN CONUS
RIDGING. THAT SHOULD FORCE DOWNSTREAM TROUGH DEVELOPMENT ACROSS THE
GREAT LAKES...AND LIKELY MUCH OF THE EASTERN CONUS AS WELL...THOUGH
CORE OF THE COLDEST AIR STILL REMAINS LOCKED WELL ONTO THE OTHER
SIDE OF THE GLOBE (ASSOCIATED WITH DISLODGED POLAR VORTEX FEATURE).
WITH THE LACK OF TRULY COLD AIR...OVERALL LAKE EFFECT CONCERNS ARE
RATHER MINIMAL UNTIL PERHAPS LATER NEXT WEEKEND (WHEN GFS ENSEMBLES/
ECMWF SHOW A BRIEF INTRUSION OF COLDER H8 TEMPS...WE'LL SEE IF THAT
COMES TO FRUITION). ABOUT THE ONLY REAL ISSUE IS POTENTIAL FOR
AMPLIFYING MIDWEST TROUGHING TO LINK UP WITH SECONDARY SHORTWAVE
ENERGY EMERGING FROM THE FOUR CORNERS TO PERHAPS INDUCE STRONGER
CYCLOGENESIS SOMEWHERE INTO THE OHIO VALLEY OR GREAT LAKES. THIS
REMAINS A RATHER LOW CONFIDENCE SCENARIO...THOUGH SEVERAL PIECES OF
MODEL GUIDANCE HAVE BEEN DANCING AROUND POTENTIAL FOR A FEW DAYS
NOW. CERTAINLY SOMETHING TO WATCH...AND PROBABLY WORTH A LOW CHANCE
MENTION. OTHERWISE...TEMPS WILL CONTINUE TO RUN ABOVE NORMAL THROUGH
MUCH OF THE PERIOD...PERHAPS BRIEFLY RETURNING TO MORE NORMAL
READINGS SOMETIME DURING THE WEEKEND.
LAWRENCE
&&
.MARINE.../ISSUED AT 353 PM/
NARROW HIGH PRESSURE RIDGE BUILDING ACROSS MICHIGAN TONIGHT WILL
ALLOW WINDS TO SETTLE DOWN...AN EVENTUALLY SWING AROUND TO THE
SOUTH/SOUTHEAST FOR MONDAY. WILL STILL NEED SOME SMALL CRAFT
ADVISORIES INTO THIS EVENING TO ALLOW FOR RESIDUAL WIND/WAVE
ISSUES...AND PROBABLY ANOTHER ROUND LATER MONDAY ON LAKE MICHIGAN AS
SOUTHERLY GRADIENT TIGHTENS UP.
JPB
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...LAKE EFFECT SNOW ADVISORY UNTIL 7 PM EST THIS EVENING FOR MIZ019-
021-022.
LAKE EFFECT SNOW WARNING UNTIL 7 PM EST THIS EVENING FOR MIZ008.
LH...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR LHZ347-348.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR LMZ323-342-
344>346.
LS...NONE.
&&Hazardous weather outlook, Jan 29, 4:57 PM EST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 457 PM EST SUN JAN 29 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 301200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 457 PM EST SUN JAN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT LAKE EFFECT SNOWS WILL CONTINUE TO IMPACT PORTIONS OF EASTERN UPPER AND NORTHWEST LOWER MICHIGAN INTO THE LATE EVENING HOURS. SEE ONGOING LAKE EFFECT SNOW ADVISORIES AND WARNINGS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR FREEZING DRIZZLE ACROSS EASTERN UPPER MICHIGAN AND THE HIGHER TERRAIN AREAS OF NORTHERN LOWER MICHIGAN MONDAY NIGHT. FREEZING DRIZZLE CHANCES WILL CONTINUE ACROSS EASTERN UPPER MICHIGAN THROUGH MIDDAY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TO THE NATIONAL WEATHER SERVICE OR TO OUR NWS GAYLORD FACEBOOK PAGE. JPB/LAWRENCE
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 8:40 PM EST | Gale Warning | APX | 14 hr | |
| Jan 28, 9:42 PM EST | Lake Effect Snow Warning | APX | Antrim, Otsego | 21 hr |
Nearby
Lake Effect Snow Advisories in Michigan, 2012Every lake effect snow advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.